Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 44, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 27, 2006, 3:15 PM CDT for Lafayette County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 3:15 PM CDT (20:15 UTC)
- Expired
- May 27, 2006, 3:47 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 272015 SVRMKX WIC065-272100- /O.NEW.KMKX.SV.W.0044.060527T2015Z-060527T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 400 PM CDT * AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF SHULLSBURG...OR ABOUT 9 MILES SOUTH OF DARLINGTON...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON AROUND 335 PM CDT... ARGYLE AROUND 345 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4251 9026 4253 8987 4279 8986 4280 9019 $$ HANSING
3 follow-up statements
000 WWUS53 KMKX 272021 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 PM CDT SAT MAY 27 2006 WIC065-272100- /O.CON.KMKX.SV.W.0044.000000T0000Z-060527T2100Z/ LAFAYETTE WI- 320 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR LAFAYETTE COUNTY... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRATIOT...OR ABOUT 8 MILES SOUTHEAST OF DARLINGTON... MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SOMERS AND LAMONT BY 325 PM CDT ARGYLE AND WOODFORD BY 330 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4251 9026 4253 8987 4279 8986 4280 9019 $$ HANSING
000 WWUS53 KMKX 272032 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 PM CDT SAT MAY 27 2006 WIC065-272100- /O.CON.KMKX.SV.W.0044.000000T0000Z-060527T2100Z/ LAFAYETTE WI- 331 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR LAFAYETTE COUNTY... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOMERS...OR ABOUT 10 MILES EAST OF DARLINGTON...MOVING NORTHEAST AT 30 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR PORTIONS SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. LAT...LON 4251 9026 4253 8987 4279 8986 4280 9019 $$ HANSING
000 WWUS53 KMKX 272047 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CDT SAT MAY 27 2006 WIC065-272056- /O.CAN.KMKX.SV.W.0044.000000T0000Z-060527T2100Z/ LAFAYETTE WI- 346 PM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS FALLEN BELOW SEVERE LEVELS AND HAS MOVED OUT OF LAFAYETTE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. LAT...LON 4251 9026 4253 8987 4279 8986 4280 9019 $$ HANSING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:10 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 27, 2:10 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 210 PM CDT SAT MAY 27 2006 .DISCUSSION...HIGH CLOUDS AND SLIGHTLY HIGHER BOUNDARY LAYER WINDS PREVENTED WIDESPREAD DENSE FOG LAST NGT. NEW SHORT TERM FOCUS IS POSSIBLE MCS FOR LATE AFNT AND TNGT. FIRST MID LEVEL CIRCULATION ALONG WITH THETA-E ADVECTION PRODUCING SCATTERED SHOWERS AND T ACRS CNTRL WI THIS AFTN. OF MORE CONCERN IS SCT CONVECTION FORMING ALONG NOSE OF LOW LEVEL JET AND 70 DEGREE DEWPTS ACRS ERN IA...JUST BEGINNING TO PUSH INTO FAR SWRN WI. DVLPG IN VCNTY OF LOW LEVEL CONVERGENCE ZONE...BOUNDARY VCNTY OF KMLI AS WELL. AREA OF 40KTS BULK SHEAR AND 30KTS OF 0 TO 1KM SHEAR AND 300 SRH. NEED TO WATCH FOR POTENTIAL GRINDERS WITH THIS ACTIVITY. INCRG LOW LEVEL JET AND IMPRESSIVE LOW LEVEL MOISTURE FLUX CONVERGENCE SHOULD KEEP AT LEAST SCT CONVECTION GOING THIS EVE ACRS PTNS OF SRN WI. BOTH NAM AND GFS SHOW NOSE OF LOW LEVEL JET /ALBEIT DIFFERENCES IN STRENGTH/ FOCUSED INTO PLAINS WITH 40 TO 50KT EWD EXTENSION INTO WEST CENTRAL WI OVERNIGHT WITH ELEVATED LAPSE RATES OF -4 TO -6 AND ELEVATED CAPE EXCEEDING 1000 J OVERNIGHT. BOTH SHORT TERM MODELS SHOW AREA OF LOW TO MID LEVEL Q-VECTOR CONVERGENCE SPREADING ACRS SRN WI TNGT AS WELL. AFT THIS EVE...SFC INVERSION SETS UP RESULTING IN MAINLY ELEVATED CONVECTION AT LLJ PIVOTS INTO AREA. HENCE GREATER THREAT FOR HAIL AND WIND LATER TONIGHT. SOME CONCERN ABT HEAVY RAINFALL POTENTIAL AS MESO-BETA ELEMENT VELOCITY SLOWS TO LESS THAN 10 KTS AFT LTR TNGT. WL MENTION HEAVY RAIN POTENTIAL IN MY WEST TNGT AS PWAT VALUES OF 1 TO 1.5 INCHES RUNNING UP TO 150 PERCENT OF NORMAL. AXIS OF WEAKER LLJ REMAINS OVER WRN WI ON SUN BUT LACK OF ANY SIGNIFICANT FORCING AND MID LEVEL WARMING SO THINKING CAP WL HOLD IN PLACE SUN AFTN. LOW LEVEL FORCING EMPHASIS THEN SHIFTS WWD UNTIL LATER MON INTO TUE WHEN WEAKENING SHORT WAVE TROF STILL EXPCD TO MOVE THRU WI AREA. EXTENDED PERIOD FOCUS ON WEAKENING SHORT WAVE TROF EARLY IN PERIOD. LAST SEVERAL RUNS OF GFS SLOWING TROF/SFC FRONT PASSAGE...MORE IN LINE WITH PREVIOUS ECMWF RUNS WHICH SHOWS WEAK FRONT PASSING THRU WED NGT. GFS ENSEMBLES FOR MID LEVELS CONTINUE TO BE IN VERY GOOD AGREEMENT THRU SEVEN DAYS WHILE SOME DISAGREEMENT SHOWS UP IN THE LOWER LEVELS AS FLOW BCMS MORE NWLY. WL CONT TREND OF LOW TO MID LEVEL POPS THRU WED AND WAIT TO SEE IF NEW GFS CONTINUES TO SLOW TROF PASSAGE. FUTURE SHIFTS MAY NEED TO ADD LOW POPS INTO WED NGT PD TO COMPENSATE. 500MB HEIGHT ANOMOLIES CONT TO SHOW PATTERN SHIFT TAKING PLACE NEXT WEEK...GOING FROM WRN TROFFING TO RIDGING AND OPPOSITE FOR ERN CONUS. HENCE LOOKING MORE LKELY THAT DRIER...MORE SEASONAL CONDITIONS TO RETURN FOR NEXT WEEKEND...WITH SECOND REINFORCING SHOT OF COOLER AIR THURSDAY NIGHT AND FRI. THIS SECOND WAVE SLIGHTLY FASTER WITH FAIR WX RIDGING BUILDING IN FOR WEEKEND. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, May 27, 11:31 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1131 AM CDT SAT MAY 27 2006 WIZ046-047-051-052-056>060-062>072-281200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1131 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF SOUTH CENTRAL WISCONSIN THIS AFTERNOON...AND A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN WISCONSIN THIS EVENING AND OVERNIGHT. THE GREATEST THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY...AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-281200- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1131 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY...AND AGAIN FRIDAY.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:59 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 46 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 61 min |
| May 27, 5:01 PM CDT | Tornado Warning | MKX | Columbia | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.